Buzzing head and hissing ears

Hi every one I follow the posts every day and wondered if anyone else has a buzzing sound and a hissing noise in their ears . I have had RA for a year and a half and take methotrexate ,predisolone,folic vit d etc had to stop sulpa didn't do anything except make me very depressed and spaced out .i am now waiting to start Tocilumab injections weekly ,been waiting 8weeks but was told on Monday last week it could be 12 weeks .Thankfully I am not to stiff or sore at the moment just hissing and buzzing drives me mad probably drives my very caring husband mad as he has to keep repeating what he has said as I don't hear everything MY EXCUSE anyway.Thanks to everyone hope today has been a good one today love to all Effie

11 Replies

  • HI i have the buzzing in my ears and a strange feeling that sound stops and start hard to explain unless you have it.Now starting to feel dizzy and sick in the morning dont know if it is ra or meds or nothing to do with any of them.Had a bad fall not sure w hat happened if it was down to any of these bruised from groin to past my knee just wondering if you have any of these i have not been to the doctor about it

  • Hi....YES...I have this!!! It came on last summer and never went! I saw ENT and they put it down to the uncontrolled RA. Not sure if it was any of the meds I was taking that brought it on...when I have a stiff neck though I find it's worse. Hope it improves for you soon...I know how you feel!!

  • Hello. Yes, I have the buzzing and hissing. It's called tinnitus and It's worse in my left ear. I feel that Methotrexate is the guilty party, because it first appeared two years ago when I first went onto MTX. When I came off MTX for six months due to problems, the tinnitus stopped. Then I started taking MTX again and it immediately came back!

    It doesn't bother me too much. I think I've just got used to it now. Angela.

  • I get this too. It's not there all the time, but most of it. I've been on MTX for years without this problem, it started when I began high dose steroids, on a reducing dose, last September.

  • tinnitus - can be a side effect of meds. Tell your doctor next time you see them.

  • Ive had tinnitus for over two years now. I have osteoarthritis, fibromyalgia, sjorgens and the jury is out on if I have inflammatory disease. I have been on MTX and sulfa but dont take these anymore. I take tramadol, lansaprozole, duloxetine and vit B12 and D3. Every time I mention tinnitus to my GP he seems to change the subject. Sometimes it is louder than other times and sometimes it changes pitch. I find if I put music on and keep busy it tones down but it is there but it is always humming away in the background. Gentle hugs Joolz.x

  • Yes I have it too. Drives me nuts at times, but if there is other noise like TV or radio I tend not to notice. The worst time is at night when trying to get to sleep or if I wake grrrrr..... Definitely the meds in my case.

  • This happened to me due to high doses of sulphasalazine. Yes it is annoying, and I do have ask people to repeat things. It's worse when it quiet as I hear it more. I try to ignore it and it doesn't really bother me. I also have a hearing aid as my hearing has deteriorated due to age and the tinnitus which definitely helps. I honestly don't hear it when I am concentrating on other things, grandchildren, watching TV etc. I just zone it out, mind you have had practice at it as it's been like this for eight years now. I hope in time you will manage to do the same and the white noise becomes less of a problem for you. Good luck

  • Had this early on and was advised it was not tinnitus but drugs - too many, specifically painkillers in my case. I guess it could be any of the medication that we take. My drug regime was adjusted and it disappeared. Maybe it's worth checking this with your GP.

    Hope the Tocilizamub does the trick for you. If it does then you probably won't need as many drugs. Best wishes. Jude

  • I think my tinnitus started before I was diagnosed. So who knows what brought it on. It has never gone away and I use hearing aides which do NOT completely fix the problem: certain tones to me are inaudible. I have essentially no hope of it going away, but I am interested that so many of us have this symptom. I'll be watching to see if there is any definitive way to get rid of it.

    (Sorry I have no encouragement for you, I just live with it: it makes things tough on my wife who has to repeat everything at least once)

  • Hi, I have it too! it is continuous and drives me mad but even though I take methotrexate and enbrel injections I think it has something to do with Hydrocephalus which I had a third ventriculostomy on the brain which was succesfull so I always thought this was what had caused it but now seeing others comments on it am wondering if it is side effects from drugs ( my surgeon didn't comment too much on whether he had caused it) but I did not have it before surgery and I was already on RA drugs ??

You may also like...